Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier
WebMD

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started
My Medicine
WebMD

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion
    WebMD

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community
    WebMD

    Community

    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

Antibiotics and increased pain
avatar
crystalgreeneyes posted:
I am currently taking a course of antibiotic (penicillin) for a severe ear infection. After a couple of days I noticed that my pain was much worse. I feel sore all over my body and increased pain in the places that are usually painful, like my elbows and hips. I can barely drag myself around, however, I still have earache and I know I must finish them (4 more days to go)
Has anyone else experienced this? I have reactions to so many medications so I am not that surprised. I never take antibiotics unless I am absolutely convinced that I need them. The last time I took them was about 5 years ago.
Reply
 
avatar
booch007 responded:
I am sorry your pain is up. In some cases when you take an antibiotic you get a (sp?) prodromal reaction......it is the dying off of bacteria you have in your body that the antibiotic is killing. It can give you a heighten reaction of headache, pain in muscles, drop in blood pressure etc. We don't see it too often as people are not so sensitive.

I know we are sensitive people. So it may be that. Please I hope you flushed your body and drank pleeanty of water. Now if the ear didn't improve and he moves you up to another med that covers more than pcn does...do the same, flush out the toxin from the bacteria and maybe it will be better. In fact all may be beeter from the first run.

Good luck, I hope the ear is perfect now.
Nancy B


Helpful Tips

For All our new members
Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
Was this Helpful?
402 of 429 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.